Alert archive / Indiana / Gale Warnings in 2009
Gale Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Mar 28, 2009, 3:56 AM EDT. It took effect at Mar 28, 2009, 5:00 PM EDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 3:56 AM EDT (07:56 UTC)
- In effect from
- Mar 28, 2009, 5:00 PM EDT
- Expired
- Mar 29, 2009, 3:27 PM EDT
- In force
- 22 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
435 WHUS73 KIWX 280756 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EDT SAT MAR 28 2009 LMZ043-046-281600- /O.UPG.KIWX.GL.A.0004.090328T2100Z-090330T0300Z/ /O.NEW.KIWX.GL.W.0008.090328T2100Z-090330T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 AM EDT SAT MAR 28 2009 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE NORTHEAST THROUGH THE GREAT LAKES AND INTO SOUTHERN ONTARIO BY SUNDAY EVENING. NORTH WINDS WILL GUST TO 35 KNOT GALES BY SATURDAY NIGHT...AND CONTINUE THROUGH SUNDAY WITH WINDS BACKING NORTHWEST SUNDAY AFTERNOON. WAVES WILL BUILD TO 6 TO 10 FEET BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ARNOTT
5 follow-up statements
032 WHUS73 KIWX 281507 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1107 AM EDT SAT MAR 28 2009 LMZ043-046-282315- /O.CON.KIWX.GL.W.0008.090328T2100Z-090330T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 AM EDT SAT MAR 28 2009 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT SUNDAY. A STRONG LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE NORTHEAST THROUGH THE GREAT LAKES AND INTO SOUTHERN ONTARIO BY SUNDAY EVENING. NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS LATER TONIGHT INTO SUNDAY. WINDS BACKING TO THE NORTHWEST SUNDAY AFTERNOON AND BUT REMAIN GUSTY. WAVES WILL BUILD TO 6 TO 10 FEET BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
968 WHUS73 KIWX 282017 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 PM EDT SAT MAR 28 2009 LMZ043-046-290430- /O.CON.KIWX.GL.W.0008.090328T2100Z-090330T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 PM EDT SAT MAR 28 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY. A STRONG LOW PRESSURE SYSTEM OVER MISSOURI WILL MOVE NORTHEAST TO SOUTHERN ONTARIO SUNDAY EVENING. NORTHEAST GALES WILL DEVELOP OVER THE AREA TONIGHT AND BACK TO WEST BEFORE DIMINISHING SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
828 WHUS73 KIWX 290238 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1038 PM EDT SAT MAR 28 2009 LMZ043-046-291045- /O.CON.KIWX.GL.W.0008.000000T0000Z-090330T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1038 PM EDT SAT MAR 28 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY. A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN ILLINOIS WILL MOVE NORTHEAST TO SOUTHERN ONTARIO SUNDAY EVENING. NORTHEAST GALES WILL BACK TO WEST DURING THIS TIME PERIOD AS THE LOW MOVES THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
161 WHUS73 KIWX 290735 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 AM EDT SUN MAR 29 2009 LMZ043-046-291545- /O.CON.KIWX.GL.W.0008.000000T0000Z-090330T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 335 AM EDT SUN MAR 29 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM CENTERED OVER EASTERN INDIANA THIS MORNING WILL MOVE NORTHEAST TO SOUTHERN ONTARIO BY THIS EVENING. NORTHEAST GALES WILL BACK TO NORTHWEST THIS MORNING AND CONTINUE THROUGH THE DAY TODAY BEFORE WINDS DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ARNOTT
313 WHUS73 KIWX 291927 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 327 PM EDT SUN MAR 29 2009 LMZ043-046-300330- /O.CAN.KIWX.GL.W.0008.000000T0000Z-090330T0300Z/ /O.NEW.KIWX.SC.Y.0017.090329T1927Z-090330T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 327 PM EDT SUN MAR 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND EASE TO 5 TO 10 KNOTS AFTER MIDNIGHT. WAVE HEIGHTS WILL ALSO DIMINISH FROM 6 TO 10 FEET TO 2 TO 4 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Mar 28, 1:23 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 28, 1:23 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
123 AM EDT SAT MAR 28 2009
.AVIATION /06Z TAFS/...
DETERIORATING CONDITIONS EXPECTED THROUGH THE TAF PERIOD AT BOTH
SITES. EXPECT MOSTLY CLEAR SKIES OVERNIGHT TO GIVE WAY TO SOME MID
AND UPPER LEVEL CLOUDINESS FOR SATURDAY MORNING. AFTER
18Z...EXPECT SOME VFR SHRA TO APPROACH FROM THE SOUTH...WITH
POSSIBLE MVFR RESTRICTIONS AT SBN /DUE TO CIGS AND VSBYS/
DEVELOPING AT SBN TOWARDS EVENING. AFTER 00Z SATURDAY EVENING
STEADIER RAIN MOVES INTO THE AREA WITH MVFR CIGS/VSBYS. WOULD NOT
BE SURPRISED IF IFR CIGS AND POSSIBLY VSBYS DEVELOP AT SBN BEFORE
THE END OF THE TAF PERIOD AND HAVE INCLUDED THIS POSSIBILITY AS A
PROB30 GROUP AT THIS TIME. ALSO...SOME THUNDER LOOKS LIKELY AT FWA
AFTER 00Z...THROUGH THE END OF THE TAF PERIOD...AND HAVE INCLUDED
A CB GROUP TO HIGHLIGHT THIS POTENTIAL AT THIS TIME.
NORTH NORTHEAST WINDS AROUND 10KTS THROUGH THE OVERNIGHT AND
SATURDAY MORNING WILL STRENGTHEN TO NORTHEAST 15G27KT BY SATURDAY
AFTERNOON...AND REMAIN GENERALLY NORTHEAST 15G27KTS THROUGH THE
END OF THE TAF PERIOD...VEERING A LITTLE MORE EASTERLY AT FWA.
&&
PREV DISCUSSION... /ISSUED 420 PM EDT FRI MAR 27 2009/
SHORT TERM...
FRONTAL BOUNDARY DRAPED THROUGH THE CWA THIS AFTERNOON WITH LITTLE
DIFFERENCE IN TEMP/MOISTURE EXCEPT NEAR THE LAKE WHERE EFFECTS OF
COLDER AIRMASS JUST BEING FELT...COMBINED WITH ONSHORE FLOW HAS
KEPT TEMPS QUITE COOL WHILE THE REST OF THE AREA HAS WARMED INTO
THE UPR 50S. DEEPEST MOISTURE ASSOCIATED WITH CLOUDS OVER SE CWA
PROGGED TO LIFT OFF TO THE NE WHICH MAY ALLOW FOR PARTIAL CLEARING
THIS EVENING AND OVERNIGHT. COLDER AIR NORTH OF THE BOUNDARY WILL
NOT PROGRESS FURTHER INTO THE AREA AND LOWS TONIGHT SHOULD BE
SIMILAR TO LAST NIGHT EXCEPT A BIT WARMER IN THE EAST...WHICH IS
NICELY REFLECTED IN A MET/MAV GUIDANCE COMPROMISE.
CONDITIONS RAPIDLY DETERIORATE ON SATURDAY AS POTENT SYSTEM OVER
TEXAS LIFTS OUT TO THE NE AND PHASES WITH SHRTWV ENERGY CURRENTLY
DIVING SOUTH INTO THE UPPER MIDWEST FROM CANADA. MOISTURE RETURN
BEGINS IN EARNEST AFTER 12Z IN SE FLOW AHEAD OF APPROACHING LOW.
ANY CLEARING WE DO REALIZE AHEAD OF THIS SYSTEM WILL BE WIPED OUT
AS CLOUDS OVERSPREAD THE AREA BY EARLY AFTERNOON.
AS USUAL WITH THE LOW PROGGED TO MOVE DIRECTLY OVER...OR VERY
NEAR...THE CWA...DETAILS BECOME TIED TO THE EXACT TRACK OF THE LOW.
ALSO AS CAN BE EXPECTED THE MODELS HAVE DISAGREEMENTS IN POSITIONING
AND TIMING. THE NAM IS AN APPARENT OUTLIER TO THE SOUTHEAST WHILE
THE ECMWF IS FURTHEST NORTH AND THE GFS SLIGHTLY SOUTH OF THE
ECMWF. ALSO SUSPECT...THE NAM BEGINS TO DEVELOP A DOUBLE BARRELED
LOW AND THIS MAY BE THE MODEL CATCHING ON TO THE FURTHER NORTHWEST
TRACK. GIVEN THE DEEPENING NEGATIVELY TILTED MID LEVEL
LOW/TROF..WOULD EXPECT THE SFC LOW TO PROGRESS FURTHER WEST
RELATIVE TO THE MID LEVEL LOW WHICH IS BEST REFLECTED IN THE
ECMWF...AND MAKES THE NAM SOLN LOOK EVEN MORE OUT OF PLACE. WITH
ALL THIS SAID...WILL FAVOR AN ECMWF/GFS BLEND TAKING THE SFC LOW
DIRECTLY THROUGH THE FORECAST AREA.
BASED ON THIS TRACK...BEST CHANCE FOR THUNDER IS WITH THE LOW
PASSAGE WHERE LLEVEL THETA-E TONGUE WRAPS IN AS BETTER
INSTABILITY EDGES INTO CENTRAL INDIANA. HOWEVER THE TIMING OF THIS
WINDOW SAT NIGHT IS NOT FAVORABLE AND OVERALL INSTABILITY IS WEAK
THIS FAR NORTH. CONTINUED GOING WORDING FOR CHANCE OF THUNDER WHILE
EDGING SCT WORDING FURTHER NORTHWEST CLOSER TO PREDICTED LOW
TRACK.
POPS BEGIN SAT AFT IN THE SW AS THE SYSTEM APPROACHES AND
CONTINUE AREA-WIDE THROUGH THE OVERNIGHT. HIGHEST POPS/AMOUNTS ARE
FCST OVER NW AREAS COINCIDENT WITH BEST FRONTOGENETICAL FORCING
PER GFS/ECMWF PROGS. COLDER AIR ALSO BEGINS TO WORK IN LATE AND
WHILE THE REAL THREAT OF SNOW LIES ON SUNDAY IN THE LONG
TERM...THERE COULD BE A CHANGEOVER IN THE EXTREME WESTERN COUNTIES
LATE SAT NIGHT AND HAVE KEPT RAIN/SNOW WORDING IN THIS AREA.
TEMPERATURES SATURDAY AND SAT NIGHT WILL BE TRICKY...AS THE SYSTEM
IS NOT POISED TO WRAP SIGNIFICANTLY WARMER AIR INTO THE AREA AHEAD
OF IT AND STRONGEST TEMP ADV IS CONFINED NEAR THE LOW ITSELF.
CLOUDS SHOULD HELP CURTAIL DIURNAL RECOVERY SAT AND ANY PRECIP
MOVING IN EARLY IN THE SW WILL CLOBBER HIGHS. OVERALL AGAIN FAVORED
A MET/MAV BLEND FOR SAT HIGHS WHICH ARE A COOLER THAN TODAYS
READINGS. INCREASING MOISTURE WILL INITIALLY KEEP SAT NIGHT TEMPS
FROM DROPPING..BUT COLDER AIR IS POISED TO ARRIVE LATE SAT NIGHT
WHICH SHOULD BRING DOWN TEMPS SIGNIFICANTLY IN ALL BUT PERHAPS
EXTREME SE LOCATIONS INTO THE LOW 30S BY MORNING.
LONG TERM...
ACTIVE LONG TERM PERIOD EXPECTED WITH THREE MAIN SHORT WAVE SYSTEMS
THAT WILL AFFECT FORECAST AREA. MAIN FOCUS OF THIS LONG TERM WILL BE
ON INITIAL SHORT WAVE SYSTEM SUNDAY. REST OF FORECAST GRIDS IN GOOD
SHAPE AND FEW CHANGES NEEDED.
DEEPENING SYSTEM TO BE MOVING ACROSS FORECAST AREA SUNDAY. THERMAL
PROFILES SUGGEST PRECIPITATION WILL BE RAPIDLY CHANGING FROM RAIN TO
SNOW EARLY SUNDAY MORNING AS SURFACE LOW PASSES AND WRAP AROUND COLD
AIR ADVECTION BEGINS IN EARNEST. STRONG TROWAL SIGNATURE INDICATED
BY MODELS WITH SIGNIFICANT DIFFERENCES ON STRENGTH AND LOCATION OF
MID AND UPPER LEVEL CLOSED LOWS. STRONG DEFORMATION AREA OF
PRECIPITATION EXPECTED BUT NAM/SREF SOLUTIONS MUCH DEEPER...STRONGER
AND FURTHER SOUTHEAST THAN GFS/ECMWF. NAM HAS HAD A SIGNIFICANT HIGH
BIAS WITH QPF THE PAST TWO WINTER SEASONS OF NEARLY 50 PERCENT AT
THE 48 TO 84 HOUR TIME RANGE. GFS LOOKS MORE REASONABLE AT THIS TIME
WITH QPF OF A QUARTER INCH OR LESS AND FURTHER NORTHWEST TRACK OF
SYSTEM...TYPICAL OF STRONG NEGATIVELY TILTED SYSTEMS.
HOWEVER...STILL CONCERNED WITH THIS BEING SUCH A DYNAMIC AND
DEEPENING SYSTEM THAT NAM DEPICTION COULD BE A SIGNAL. WITH 700MB
LOW TRACK OVER CENTRAL CWA...ANY SIGNIFICANT ACCUMULATIONS SHOULD BE
CONFINED TO NORTHWEST HALF AND ESPECIALLY FAR NORTHWEST. HAVE USED
HPC QPF GRIDS FOR SUNDAY WITH GENERALLY ONE TO TWO TENTHS OF
PRECIPITATION WHICH YIELDS 1 TO 2 INCHES OF SNOW NORTHWEST...INCH OR
LESS SOUTHEAST. STILL SEVERAL MODEL RUNS TO CONSIDER BEFORE SUNDAY
SO SOME CHANGES ANTICIPATED.
BRIEF PERIOD OF SHORT WAVE RIDGING MONDAY BEFORE YET ANOTHER POTENT
PACIFIC WAVE DIVES INTO PLAINS AND BEGINS DEVELOPMENT OF ANOTHER
SYSTEM THAT IS EXPECTED TO AFFECT OUR REGION TUESDAY. BRIEF WARMING
EXPECTED AHEAD OF THIS WAVE WITH INCREASING SOUTHWEST FLOW AND WAA.
LOOKS LIKE ANOTHER SHOT OF COLDER AIR IMMEDIATELY BEHIND IT WITH
CHANCE FOR RAIN OR SNOW ON BACKSIDE. MODELS INDICATE THIRD SYSTEM
FOR DAY 6 OR 7 TIME FRAME BUT USUAL DIFFERENCES IN MEDIUM RANGE
MODELS WITH TRACK/STRENGTH/TIMING. HAVE OPTED FOR GFS TYPE
TIMING/STRENGTH AS NO SIGNIFICANT PATTERN CHANGE IS EXPECTED AND
WATER VAPOR SUGGEST THESE THREE SYSTEMS HAVE ALL ORIGINATED IN SAME
SOURCE REGION WITH EAST ASIAN UPPER JET.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR
LMZ043-046.
&&
SHORT TERM...LUDINGTON
LONG TERM...LASHLEY
AVIATION...ARNOTTHazardous weather outlook, Mar 27, 4:36 PM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 436 PM EDT FRI MAR 27 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-282045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 436 PM EDT FRI MAR 27 2009 /336 PM CDT FRI MAR 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT MINOR FLOODING WILL PERSIST ALONG THE KANKAKEE RIVER...ESPECIALLY NEAR DAVIS ROUTE 30. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG LOW PRESSURE AREA WILL MOVE INTO THE REGION THIS WEEKEND. THIS SYSTEM WILL BRING MODERATE TO POTENTIALLY HEAVY RAINFALL...WHICH MAY CAUSE RENEWED FLOODING ALONG AREA RIVERS. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT...PARTICULARLY SOUTH AND EAST OF A MARION TO FORT WAYNE TO WAUSEON LINE. FINALLY...AS THE SYSTEM DEPARTS LATE SATURDAY NIGHT AND EARLY SUNDAY...A LIGHT ACCUMULATION OF SNOWFALL IS POSSIBLE... PARTICULARLY NORTH AND WEST OF A MONTICELLO TO ELKHART TO THREE RIVERS LINE. THE EXACT TRACK OF THIS LOW PRESSURE SYSTEM REMAINS UNCERTAIN AND WILL DETERMINE WHAT AREAS ARE MOST LIKELY TO SEE THE HEAVIEST RAINFALL..THUNDERSTORMS...AND ANY SNOW ACCUMULATION. PLEASE STAY TUNED TO LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-282045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 436 PM EDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Mar 28, 3:51 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 AM EDT SAT MAR 28 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-281400- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 351 AM EDT SAT MAR 28 2009 /251 AM CDT SAT MAR 28 2009/ ...POTENT SPRING STORM TO BRING THE POSSIBILITY OF HEAVY RAINFALL...THUNDERSTORMS...STRONG WINDS AND SNOW ACCUMULATIONS TO THE REGION LATE SATURDAY THROUGH SUNDAY... LOW PRESSURE OVER THE SOUTHERN MISSISSIPPI VALLEY WILL STRENGTHEN RAPIDLY AS IT PULLS NORTHEAST TOWARDS OUR AREA TODAY. RAIN WILL OVERSPREAD THE AREA FROM SOUTH TO NORTH THIS AFTERNOON AND EVENING. THE RAIN MAY BE HEAVY AT TIMES THIS EVENING WITH EMBEDDED THUNDERSTORMS LIKELY. TOTAL RAINFALL FROM THIS STORM OF BETWEEN ONE HALF AND ONE INCH IS EXPECTED. THIS MAY BE SUFFICIENT TO CAUSE SOME MINOR FLOODING ON AREA RIVERS. TOWARDS DAYBREAK...AND THROUGH THE MORNING SUNDAY...THE RAIN WILL CHANGE TO SNOW FROM WEST TO EAST...WITH A PERIOD OF MODERATE SNOWFALL POSSIBLE WEST OF A MARION TO COLUMBIA CITY TO STURGIS LINE. IN THESE LOCATIONS...SNOWFALL ACCUMULATIONS OF A SLUSHY COATING UP TO 2 INCHES ARE POSSIBLE. THE SNOW WILL GRADUALLY TAPER OFF FROM SOUTHWEST TO NORTHEAST SUNDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG WINDS WILL DEVELOP BEHIND THE DEPARTING STORM ON SUNDAY WITH SUSTAINED WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS OVER 40 MPH POSSIBLE. THE EXACT TRACK OF THE UPCOMING STORM REMAINS UNCERTAIN...AND WILL DETERMINE WHAT AREAS SEE THE HEAVIEST RAINFALL...AND GREATEST SNOW ACCUMULATIONS. PLEASE STAY TUNED TO LATER UPDATES ON THIS APPROACHING SPRING STORM. ARNOTT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.